MAUDE Adverse Event Report: COOK INC TURBO-JECT® SINGLE LUMEN POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT® SINGLE LUMEN POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number G34519
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device has been returned to the manufacturer.The investigation is not complete.(b)(6).Manager.
 
Event or Problem Description
It was reported that the purple hub detached from the catheter on a turbo-ject® single lumen power-injectable peripherally inserted central catheter (picc), rpn: upics-4.0-ct-nt-1111.The separation was discovered on (b)(6) 2019 while the patient was at home.No transfusion was occurring at the time of the event.The device had been in place for approximately one month.Upon discovery the patient clipped the catheter by hand and contacted the hospital immediately.After the patient arrived at the hospital, the physician removed the device.It was reported that a new picc would be placed for the patient for treatment, if needed.No details have been provided regarding an additional procedure.No patient harm was reported.The device was returned to the manufacturer.Preliminary investigation results indicate that the purple hub severed from the clear tubing.The purple hub was not returned for analysis.The cause is unknown.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of documentation including the complaint history, device history record, instructions for use (ifu), quality control, specifications and trends, as well as a visual inspection and dimensional verification of the returned device was conducted during the investigation.One device was returned to the manufacturer for evaluation.Upon visual examination, the purple hub was noted to be severed from the clear tubing.The purple hub was not returned.Additionally, a document-based investigation evaluation was performed.It was concluded that the device aspect in question was visually and functionally inspected by quality control and no related gaps in production or processing controls were noted.The risk specification for this product includes the loss of use failure mode and identifies the risk controls that are in place to mitigate the risk of this type of failure.A review of the device history record for lot 9315948 found no nonconformances that could have contributed to the failure mode.It should be noted that there was one other complaint reported for this lot from the same customer regarding the same failure mode.There is no evidence to suggest that nonconforming product exists in house or in the field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: intended use: the maximum pressure limit setting for power injectors used with turbo-ject picc may not exceed 325 psi and the flow rate may not exceed the maximum flow rate indicated.Warnings: the safe and effective use of turbo-ject picc lines with power injector pressures set above 325 psi has not been established.Precautions: if lumen flow is impeded, do not force injection or withdrawal of fluids.Notify attending physician immediately.How supplied: supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cook place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.Based on the information provided, examination of the returned product and the results of our investigation, a definitive root cause could not be established.Appropriate measures have been taken to address this failure mode.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new event description information to report at this time.

Brand Name
TURBO-JECT® SINGLE LUMEN POWER-INJECTABLE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8745903
Report Number1820334-2019-01581
Device Sequence Number13963242
Product Code LJS
UDI-Device Identifier00827002345195
UDI-Public(01)00827002345195(17)201115(10)9315948
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132334
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/15/2020
Device Model NumberG34519
Device Catalogue NumberUPICS-4.0-CT-NT-1111
Device Lot Number9315948
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2019
Initial Date Received by Manufacturer 06/10/2019
Supplement Date Received by Manufacturer07/19/2019
Initial Report FDA Received Date06/28/2019
Supplement Report FDA Received Date08/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age4 YR
Patient Weight14